Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 142, NWS Shreveport, LA

April 11, 2000Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2000, 5:00 PM CDT for Rusk County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2000, 5:00 PM CDT (22:00 UTC)
Expired
Apr 11, 2000, 5:45 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Rusk County, TX

The radar

The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WUUS54 KSHV 112201
SVRSHV
TXC401-112245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUSK COUNTY IN TEXAS

* UNTIL 545 PM CDT

* AT 500 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF
  HENDERSON...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   HENDERSON AT 510 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  RUSK COUNTY IN TEXAS
UNTIL 545 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:00 PM CDT, 2 hours earlier.

Area forecast discussion, Apr 11, 3:00 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT TUE APR 11 2000

CURRENT SHV RADAR SHOWS AN OUTFLOW BOUNDARY MOVING SOUTH INTO NORTH
LA WITH THUNDERSTORMS DEVELOPING BEHIND THIS BOUNDARY IN NE TEXAS
AND SW ARKANSAS. OTHER SHOWERS AND THUNDERSTORMS ARE DEVELOPING
FARTHER WEST NORTH OF TYR.

UPPER LOW JUST SOUTH OF 4 CORNERS THIS AFTERNOON WILL MOVE TO THE
NORTH TX PANHANDLE BY 12/12Z AND WEAKEN LATER IN THE DAY AS IT MOVES
INTO NE TX THURSDAY MORNING. NGM IS A LITTLE SLOWER AND PUTS UPPER
LOW IN CENTRAL TX AT 48 HOURS...AND THEN ACROSS CWA THURSDAY. FRONT
EXTENDS ACROSS CENTRAL AR INTO SE OK TO NEAR SPS IN NORTH CENTRAL
TX. FRONTAL BOUNDARY SHOULD CONTINUE TO SLIDE SLOWLY SOUTH TONIGHT
AND WEDNESDAY AND REACH SE TEXAS AND MESOETA PUTS BOUNDARY IN SE
TEXAS AND SOUTHERN LA BY WEDNESDAY MORNING. RUC AND MESOETA PUTS
MOST OF THE PRECIPITATION ALONG AND BEHIND THE FRONT LATE TODAY AND
INTO WEDNESDAY. THE MOST SIGNIFICANT CONVECTION LATE THIS AFTERNOON
AND TONIGHT SHOULD BE OVER CENTRAL TEXAS INTO SE TEXAS ALONG FRONT
INSTABILITY IS HIGHEST HERE ALTHOUGH SHEAR IS ONLY 20-25 KNOTS IT
SHOULD INCREASE LATER TONIGHT AS MESOETA SHOWS AN MCS DEVELOPING AND
MOVING TO THE SE TEXAS COAST OVERNIGHT. BEST SEVERE THREAT WILL BE
IN EAST TEXAS AND POSSIBLY WESTERN LA WHERE TEMPERATURES HAVE
REACHED THE UPPER 70S THIS AFTERNOON. NCEPS 6 HOUR TOTALS FOR
TONIGHT AND WEDNESDAY ISSUED AT 18Z SEEM TO BE GOOD WITH HEAVIEST
PRECIPITATION IN OUR EAST CENTRAL TEXAS COUNTIES OF ABOUT ONE INCH.
HEAVY RAINFALL WORDING OVER EAST TEXAS AND WESTERN LOUISIANA SHOULD
BE ENOUGH FOR 24 HOUR FORECAST WITH RAIN TAPERING OFF LATE WEDNESDAY
OVER SOUTHERN PARTS OF CWA. WILL KEEP A FEW SEVERE THUNDERSTORMS IN
EAST TEXAS AND WEST CENTRAL LOUISIANA AREAS TONIGHT AHEAD OF
BOUNDARY AND FRONT.

SHV 60/69/57/70  7655 MLU 59/67/55/68 6655
TXK 55/63/53/67  8654 TYR 59/67/55/68 8755
LFK 61/74/57/72  6665

.SHV...NONE.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:06 PM CDTSevere Thunderstorm WarningSHVHarrison39 min
Apr 11, 6:37 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Shelby58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.